Ohio, 2006

Flash Flooding and Hail in Ohio, April 7, 2006

April 7, 2006 · NWS ILN · 38 events in 20 counties and zones

30 hail, 5 thunderstorm wind, 3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$61,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 7, 2:06 PM EST, 43 minutes earlier.

Area forecast discussion, Apr 7, 2:06 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT FRI APR 7 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SURFACE ANALYSIS SHOWS COLD FRONT ACROSS NORTHERN OHIO AND
NORTHERN INDIANA. SATELLITE IMAGERY SHOWS CONVECTION DEVELOPING
IN THE WARM SECTOR ALONG DEW POINT POINT BOUNDARY OVER CENTRAL
INDIANA. WATER VAPOR IMAGERY SHOWS JET STREAK FROM SRN MISSOURI
INTO NORTHERN INDIANA WHICH IS AIDING IN CONVECTIVE INITIATION.
18Z ILN SOUNDING SHOWING 300 J/KG ALONG WITH A CAP JUST ABOVE 800
MB.

FORECAST CONCERN IS SEVERE CONVECTION THIS AFT/EVE. EXPECT GOOD
THUNDERSTORM COVERAGE WITH MODERATE INSTABILITY (1500 TO 2000
J/KG BYLR) AND 0-6KM SHEAR OF 40 TO 50M/S PROGGED. THINK WIND AND
HAIL WILL BE THE LARGEST THREAT AS DELTA THETA-E IS AROUND 25 AND
WET BULB ZERO 6 TO 7 KFT. HOWEVER THERE IS SUFFICIENT LOW LEVEL
WIND SHEAR FOR ROTATING THUNDERSTORMS.

ONCE FRONT MAKES IT THROUGH LATE TONIGHT THEN WE WILL DRY FOR THE
REST OF THE FORECAST.

MAV TEMPS LOOK GOOD.

TIPTON

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LONG TERM PERIOD WILL BEGIN WITH HIGH PRESSURE AND DRY WEATHER
ACROSS THE AREA. WEAK SHORT WAVE FORECAST TO PASS THROUGH REGION
LATE TUESDAY NIGHT INTO WEDNESDAY SO WILL CARRY LOW CHANCE POPS
WITH IT. OTHERWISE...HIGH PRESSURE WILL BUILD BACK IN THROUGH THE
REMAINDER OF THE LONG TERM PERIOD. GIVEN GENERAL SOUTHERLY FLOW
AND FAIR AMOUNT OF SUNSHINE...WILL TREND FORECAST HIGHS WARMER
THAN GUIDANCE FOR MUCH OF THE PERIOD.

&&

.AVIATION /18Z-18Z/...
TAF SITES IN THE WARM SECTOR WITH SUNSHINE CAUSING TEMPS TO RISE
INTO THE LOWER AND MIDDLE 70S. THIS COMBINED WITH THE ADVCTN OF LO
LVL MSTR WAS RESULTING IN MUCAPES ARND 1500 J/KG OVER THE SW TAF
SITES. EXPECT CONTINUED DESTABILIZATION WITH CAPES BTWN 2000- 2500
J/KG AT PEAK HEATING TIME WITH LITTLE CAP. FRONT DRAPED ACROSS NRN
OH TO DROP S THRU TAF SITES THIS EVENING. EXPECT ORGANIZED DEEP
CONVECTION TO DEVELOP AND AFFECT ALL TAF SITES THRU EARLY EVENING.
SOME OF THESE STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. IN
THE WAKE OF THE FRONT EXPECT IFR CIGS TO DEVELOP TNGT. IMPROVING
CONDITIONS EXPECTED ON SATURDAY AS DRIER AIR ADVCTS INTO THE
REGION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 7, 11:43 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 PM EDT FRI APR 7 2006

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-081645-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1243 PM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL DROP SOUTH THIS AFTERNOON AND EVENING. DAYTIME
HEATING WILL CONTRIBUTE TO A MODERATELY UNSTABLE ATMOSPHERE RESULTING
IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS
WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE
BETWEEN 3 PM AND 10 PM.

THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION
UNDER A SLIGHT RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS
EVENING.

INZ075-080-KYZ089>100-081645-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-
GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1243 PM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL DROP SOUTH THIS AFTERNOON AND EVENING. DAYTIME
HEATING WILL CONTRIBUTE TO A MODERATELY UNSTABLE ATMOSPHERE RESULTING
IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS
WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE
BETWEEN 3 PM AND 10 PM.

THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE REGION
UNDER A MODERATE RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS
EVENING.

In the hours before

Special weather statement, Apr 7, 9:39 AM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT FRI APR 7 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080445-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1039 AM EDT FRI APR 7 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT...

A COLD FRONT WILL DROP SOUTH THIS AFTERNOON AND EVENING. DAYTIME
HEATING WILL CONTRIBUTE TO A MODERATELY UNSTABLE ATMOSPHERE WITH
THUNDERSTORMS DEVELOPING. SOME OF THE THUNDERSTORMS WILL BE STRONG
TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE MOST
FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM.

THEREFORE THE STORM PREDICATION CENTER HAS PLACED THE REGION
UNDER A SLIGHT RISK OF SEVERE WEATHER.

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

AR
Special weather statement, Apr 7, 11:51 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT FRI APR 7 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1251 PM EDT FRI APR 7 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT...

SUNSHINE ALONG WITH LOW LEVEL MOISTURE WAS CAUSING THE ATMOSPHERE
TO DESTABILIZE. A COLD FRONT ORIENTED ACROSS NORTHERN OHIO WILL
DROP SOUTH THIS AFTERNOON AND EVENING...HELPING TO TRIGGER
THUNDERSTORM DEVELOPMENT IN THE MODERATELY UNSTABLE AIRMASS.
THERMAL AND WIND PROFILES ARE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING
THE MAIN THREATS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL
BE BETWEEN 3 PM AND 10 PM.

THEREFORE THE STORM PREDICTION CENTER HAS PLACED AREAS SOUTH OF
THE OHIO RIVER IN A MODERATE RISK OF SEVERE WEATHER...WITH THE
REMAINDER OF THE AREA IN A SLIGHT RISK OF SEVERE WEATHER.

AR
Local storm report, Apr 7, 2:38 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             ST. LEON                39.29N 84.97W
04/07/2006  E1.75 INCH       DEARBORN           IN   LAW ENFORCEMENT

&&

BC
Local storm report, Apr 7, 2:47 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             5 W BURLINGTON          39.02N 84.82W
04/07/2006  E0.75 INCH       BOONE              KY   AMATEUR RADIO

&&

BC

The radar

The Cincinnati radar (KILN), 118 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

30 hail, 5 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Darke

When
April 7, 2:49 PM EST to 2:53 PM EST
Where
Darke County, Rossburg
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.283, -84.633

Hail, Butler

When
April 7, 3:00 PM EST to 3:03 PM EST
Where
Butler County, Fairfield
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.333, -84.583

Hail, Darke

When
April 7, 3:00 PM EST to 3:04 PM EST
Where
Darke County, Union City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.217, -84.800

Hail, Butler

When
April 7, 3:06 PM EST to 3:10 PM EST
Where
Butler County, 6 mi E of Hamilton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.400, -84.433

Hail, Mercer

When
April 7, 3:09 PM EST to 3:13 PM EST
Where
Mercer County, Coldwater
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.400, -84.617

Hail, Miami

When
April 7, 3:14 PM EST to 3:18 PM EST
Where
Miami County, 2 mi S of Pleasant Hill
Measured
1.5 in hail
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
40.017, -84.350

Hail, Hamilton

When
April 7, 3:15 PM EST to 3:18 PM EST
Where
Hamilton County, Cincinnati
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.117, -84.550

Thunderstorm Wind, Shelby

When
April 7, 3:16 PM EST
Where
Shelby County, Botkins
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.467, -84.183

Hail, Miami

When
April 7, 3:25 PM EST to 3:29 PM EST
Where
Miami County, Troy
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.050, -84.200

Hail, Clinton

When
April 7, 3:30 PM EST to 3:34 PM EST
Where
Clinton County, 4 mi W of Lumberton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -83.933

Hail, Hamilton

When
April 7, 3:36 PM EST to 3:39 PM EST
Where
Hamilton County, Newtown
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.117, -84.350

Thunderstorm Wind, Clinton

When
April 7, 3:40 PM EST to 3:43 PM EST
Where
Clinton County, Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.450, -83.833

A large tree fell on a car, causing extensive damage to the vehicle.

Hail, Butler

When
April 7, 3:45 PM EST to 3:48 PM EST
Where
Butler County, West Chester
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.333, -84.400

Hail, Clermont

When
April 7, 3:45 PM EST to 3:49 PM EST
Where
Clermont County, 7 mi S of Milford
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.067, -84.283

Hail, Hamilton

When
April 7, 3:48 PM EST to 3:52 PM EST
Where
Hamilton County, 4 mi E of Mariemont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.150, -84.300

Thunderstorm Wind, Hamilton

When
April 7, 3:50 PM EST to 3:54 PM EST
Where
Hamilton County, Groesbeck
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
39.217, -84.583

The Olive Garden restaurant sign was blown down near Northgate Mall.

Hail, Clermont

When
April 7, 3:50 PM EST to 3:55 PM EST
Where
Clermont County, Perintown
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.133, -84.233

Hail, Logan

When
April 7, 3:50 PM EST to 3:54 PM EST
Where
Logan County, 2 mi W of Middleburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.283, -83.617

Hail, Preble

When
April 7, 3:56 PM EST to 3:59 PM EST
Where
Preble County, 3 mi WNW of Lewisburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.850, -84.433

Hail, Mercer

When
April 7, 3:56 PM EST to 3:59 PM EST
Where
Mercer County, Ft Recovery
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.433, -84.767

Hail, Fayette

When
April 7, 4:00 PM EST to 4:04 PM EST
Where
Fayette County, Washington Court Hou
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -83.433

Hail, Hamilton

When
April 7, 4:06 PM EST to 4:10 PM EST
Where
Hamilton County, Sharonville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.267, -84.400

Thunderstorm Wind, Hamilton

When
April 7, 4:12 PM EST to 4:15 PM EST
Where
Hamilton County, 2 mi W of Sharonville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
39.267, -84.433

A warehouse sustained roof damage near the intersection of Interstate 275 and State Route 4.

Hail, Preble

When
April 7, 4:16 PM EST to 4:20 PM EST
Where
Preble County, 5 mi SW of Eaton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.700, -84.700

Thunderstorm Wind, Delaware

When
April 7, 4:17 PM EST to 4:21 PM EST
Where
Delaware County, Delaware
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.300, -83.067

Tiles were blown off the roof of a building in town.

Hail, Clinton

When
April 7, 4:18 PM EST to 4:22 PM EST
Where
Clinton County, Midland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -83.917

Hail, Franklin

When
April 7, 4:20 PM EST to 4:24 PM EST
Where
Franklin County, Canal Winchester
Measured
0.75 in hail
Reported by
METEOROLOGIST(NON NWS)
Coordinates
39.850, -82.817

Hail, Fairfield

When
April 7, 4:27 PM EST to 4:32 PM EST
Where
Fairfield County, Pickerington
Measured
1.5 in hail
Property damage
$6,000
Reported by
TRAINED SPOTTER
Coordinates
39.883, -82.750

Hail, Pickaway

When
April 7, 4:35 PM EST to 4:39 PM EST
Where
Pickaway County, 5 mi S of Circleville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -82.950

Hail, Ross

When
April 7, 4:45 PM EST to 4:49 PM EST
Where
Ross County, Kingston
Measured
1.75 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
39.467, -82.917

Hail, Licking

When
April 7, 4:47 PM EST to 4:53 PM EST
Where
Licking County, 2 mi SE of Newark
Measured
2.5 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
40.050, -82.367

Hail, Fairfield

When
April 7, 4:50 PM EST to 4:54 PM EST
Where
Fairfield County, 2 mi SW of Lancaster
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.700, -82.633

Hail, Greene

When
April 7, 4:58 PM EST to 5:01 PM EST
Where
Greene County, 1 mi SW of Beavercreek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.733, -84.083

Flash Flood, Hamilton

When
April 7, 5:00 PM EST to 7:00 PM EST
Where
Hamilton County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
39.150, -84.533

Numerous roads throughout the Cincinnati area were flooded.

Hail, Greene

When
April 7, 5:09 PM EST to 5:13 PM EST
Where
Greene County, Xenia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.683, -83.933

Flash Flood, Butler

When
April 7, 5:15 PM EST to 7:00 PM EST
Where
Butler County, 6 mi E of Hamilton
Reported by
LAW ENFORCEMENT
Coordinates
39.400, -84.433

Several roads in Liberty Township were flooded.

Hail, Hocking

When
April 7, 5:22 PM EST to 5:25 PM EST
Where
Hocking County, 2 mi N of Logan
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.567, -82.417

Flash Flood, Warren

When
April 7, 6:30 PM EST to 7:15 PM EST
Where
Warren County, Maineville
Reported by
AMATEUR RADIO
Coordinates
39.317, -84.217

US Route 22 and Socialville-Foster Road were flooded.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499316, 5499315, 5499317, 5499314, 5499319, 5499325, 5499320, 5499318, 5499328, 5499322, 5499321, 5499323, 5499326, 5499329, 5499331, 5499327, 5499330, 5499332, 5499333, 5499402, 5499324, 5499335, 5499336, 5499337, 5499395, 5499403, 5499394, 5499338, 5499334, 5499396, 5499397, 5499398, 5499400, 5499405, 5499401, 5499404, 5499399, 5499406.